Alert archive / North Carolina / Flash Flood Warnings in 2018

Flash Flood Warning 2, NWS Raleigh, NC

April 15, 20188 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Apr 15, 2018, 8:50 PM EDT for 8 counties in North Carolina. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2018, 8:50 PM EDT (00:50 UTC)
Expired
Apr 16, 2018, 12:45 AM EDT
In force
4 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Chatham County, NC, Durham County, NC, Granville County, NC, Harnett County, NC, Lee County, NC, Moore County, NC, Orange County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 33 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 9:30 PM EDTFLOOD1 Ne Durham, NCFLOODING ON MANGUM ST AT DURHAM FREEWAY.
Apr 15, 9:45 PM EDTFLOOD2 Nne Durham, NCFLOODING ON ROUTE 15/501, 2 MILES NORTH OF DOWNTOWN DURHAM.
Apr 15, 9:45 PM EDTFLOOD3 N Durham, NCFLOODING ON GREGSON ST AT I-85 IN DURHAM.
Apr 15, 9:50 PM EDTFLOOD4 Ese Sanford, NCFLOODING ON US-421 IN SANFORD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2018-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2018-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

785 
WGUS52 KRAH 160050
FFWRAH
NCC037-063-077-085-105-125-135-183-160445-
/O.NEW.KRAH.FF.W.0002.180416T0050Z-180416T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
850 PM EDT SUN APR 15 2018

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  East central Moore County in central North Carolina...
  Eastern Orange County in central North Carolina...
  Western Harnett County in central North Carolina...
  Southern Granville County in central North Carolina...
  Lee County in central North Carolina...
  Western Wake County in central North Carolina...
  Eastern Chatham County in central North Carolina...
  Durham County in central North Carolina...

* Until 1245 AM EDT

* At 848 PM EDT, Doppler radar indicated training thunderstorms that 
  were continuously redeveloping across the warned area. The 
  thunderstorms were tracked repeatedly from Sanford northeast to 
  Durham. Individual thunderstorm were moving north at 50 mph, while 
  the line was only slowly moving east at 10 mph. Up to two inches 
  of rain have already fallen. Flash flooding is expected to begin 
  shortly.

* Some locations that will experience flooding include...
  Raleigh, Durham, Cary, Chapel Hill, Sanford, Creedmoor, Pittsboro,
  Carrboro, Fuquay-Varina and Butner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Flash flooding is extremely dangerous. Numerous roads and low lying
areas will quickly flood. Flood waters will also threaten some homes
and businesses. If you are experiencing flooding or live in a flood
prone area, move to higher ground.

&&

LAT...LON 3622 7851 3617 7850 3608 7854 3602 7854
      3521 7899 3519 7909 3517 7911 3521 7924
      3519 7929 3624 7903

$$

Badgett
2 follow-up statements
032 
WGUS72 KRAH 160204
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1004 PM EDT SUN APR 15 2018

NCC037-063-077-085-105-125-135-183-160445-
/O.CON.KRAH.FF.W.0002.000000T0000Z-180416T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Moore NC-Orange NC-Harnett NC-Granville NC-Lee NC-Wake NC-Chatham NC-
Durham NC-
1004 PM EDT SUN APR 15 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
EAST CENTRAL MOORE...EASTERN ORANGE...WESTERN HARNETT...SOUTHERN
GRANVILLE...LEE...WESTERN WAKE...EASTERN CHATHAM AND DURHAM
COUNTIES...

At 1003 PM EDT, Doppler radar indicated thunderstorms that were
continuously redeveloping and producing flooding over the warned 
area. Up to 3 inches of rain has fallen in Durham, with 1 to 2 
inches over many other areas. Another 1 to 2 inches in an hour are 
likely as these thunderstorms move slowly through the region. 

Some locations that will experience flooding include...
Raleigh, Durham, Cary, Chapel Hill, Sanford, Creedmoor, Pittsboro,
Carrboro, Fuquay-Varina and Butner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Flash flooding is extremely dangerous. Numerous roads and low lying
areas will quickly flood. Flood waters will also threaten some homes
and businesses. If you are experiencing flooding or live in a flood
prone area, move to higher ground.

&&

LAT...LON 3622 7851 3617 7850 3608 7854 3602 7854
      3521 7899 3519 7909 3517 7911 3521 7924
      3519 7929 3624 7903

$$

PWB
107 
WGUS72 KRAH 160438
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1238 AM EDT MON APR 16 2018

NCC037-063-077-085-105-125-135-183-160448-
/O.EXP.KRAH.FF.W.0002.000000T0000Z-180416T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Moore NC-Orange NC-Harnett NC-Granville NC-Lee NC-Wake NC-Chatham NC-
Durham NC-
1238 AM EDT MON APR 16 2018

...THE FLASH FLOOD WARNING FOR EAST CENTRAL MOORE...EASTERN ORANGE...
WESTERN HARNETT...SOUTHERN GRANVILLE...LEE...WESTERN WAKE...EASTERN
CHATHAM AND DURHAM COUNTIES WILL EXPIRE AT 1245 AM EDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3622 7851 3617 7850 3608 7854 3602 7854
      3521 7899 3519 7909 3517 7911 3521 7924
      3519 7929 3624 7903

$$

PWB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 8:28 PM EDT, 22 minutes earlier.

Area forecast discussion, Apr 15, 8:28 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
828 PM EDT Sun Apr 15 2018

.SYNOPSIS...
A strong cold front will move east across the region this evening,
preceded by showers and a few strong to severe thunderstorms. Dry,
cooler, and windy conditions will follow for Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 320 PM Sunday...

...The risk of severe storms, isolated tornadoes, and locally heavy
downpours continues through this evening...

Strongly forced convection, mostly linear but with scattered leading
discrete cells, will cross the area through this evening, mainly in
the 20z-05z time frame, ahead of a strong cold front attending a
powerful mid level low tracking from S IA across IL/IN through
tonight. Strengthening kinematics will result as the mid level
trough takes on a negative tilt while swinging ENE through the
Carolinas, pushing mid level winds up to 70-80 kts by this evening,
with a 45-55 kt southerly low level jet. Deep layer bulk shear is
already up to 40-60 kts, on its way to 60-80 kts this evening. These
intense kinematics along with 150-200 m height falls will support
vigorous forcing for ascent within deep moisture as PW surges to
around 1.5" ahead of the front.

Temps and dewpoints so far today have overachieved a bit, both
rising slightly higher and faster than earlier anticipated. As a
result, we're seeing moderate instability with SBCAPE already into
the 1000-1500 J/kg range, and this will likely creep upward more as
greater low level warmth and moisture advects in from the S and SSE.
This potential instability along with the high deep layer shear will
support strong to severe storms with damaging winds as a primary
threat, given the intense dynamic forcing for ascent and strong
background wind field. QLCS mesocyclones and isolated tornadoes are
possible as well, with strong line-normal low level winds, a long
curved hodograph, and good probabilities of an STP over 3 according
to the HREF mean. Will watch carefully for any bowing segments,
especially those bowing to the NNE (maximizing the line-normal wind
component), and evidence of rear inflow notches indicative of
possibly tornadogenesis.

Locally heavy rainfall remains a threat over the NW CWA, near the
inflection point of the tilting system, where the deep warm layer
(LCL-0C depth near 4 km) will facilitate warm rain processes. The
potential for training echoes will lead to locally higher amounts,
as the steering wind becomes parallel to the line. Storm total
rainfall is expected to be 2 to 2.5 inches in this area, with
locally higher totals, and with concerns for flooding within the
hilly terrain and urban areas of the Triad, have issued a flash
flood watch through this evening over the NW Piedmont down to
Albemarle.

Precip chances will taper down behind the main band after midnight
from WSW to ENE, although trailing stratiform rain and a few
lightning strikes may linger for a few hours overnight. Will trend
pops down to lower chances, but will keep shower chances going
through the night mainly across the north as waves of mid level DPVA
traverse the base of the negatively tilting trough.

Expect lows from the upper 40s W to upper 50s E. -GIH

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
As of 400 PM Sunday...

The strong mid level low will wobble E then NE over the E Great
Lakes region through Mon/Mon night. The surface front will be moving
well offshore, although surface winds immediately behind it will be
from the WSW, allowing for little in the way of downslope drying as
the intense surface low wraps up over SE Ontario. Periods of mid
level DPVA will continue, with residual moisture through the deep
mixed layer and steep mid level lapse rates of 6-7.5 C/km, resulting
in a risk of isolated to scattered showers, mainly over N sections
from late morning through mid afternoon. Bouts of cloudiness will
result from the passage of vorticity maxima through the trough base,
with the most clouds across the north. Expect highs of 58-64 within
cold air advection. Lows Mon night 35-39, with gradual clearing as
heights rise aloft and drier air surges in. A frost advisory may
need to be considered in some areas, although lower RH values as
well as lingering clouds over N sections overnight may reduce this
threat. -GIH

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 1230 PM Sunday...

Still expecting a quiet long term forecast beginning on Tuesday as
high pressure over the Gulf of Mexico and a northwesterly upper
level flow pattern keep the region dry with a warming trend for the
first half of the work week. Dry weather combined with somewhat
breezy conditions could bring some fire weather concerns to the
area, particularly on Tuesday as min RH values hover around 30
percent with wind gusts near 20 kts. Highs will be in the upper 60s
to low 70s Tuesday but then rising to near 80 degrees on Wednesday.

Thursday a low pressure system will pass well to the north, dragging
a dry cold front through the area and although no precipitation is
expected, temperatures will be cooler, particularly in the Triad
where cooler air will move in prior to peak heating. Temperatures
here will top out in the low 70s with closer to 80 still possible in
the southeast and along the I-95 corridor. That cooler airmass will
continue to filter in for the end of the week, presenting dry
conditions with highs mainly in the 60s both Friday and Saturday.

Models are split on the timing for a system that will make its
approach to central NC sometime early next week. The GFS is much
more progressive with the system, bringing it into the area on
Sunday but the ECMWF solution is much slower, keeping things dry all
the way until Monday night. These details will be ironed out in the
coming days.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 828 PM Sunday...

A line of convective activity with associated IFR/MVFR CIGS and VSBYS
will progress across central NC through 06z. The back edge of the
line should reach KFAY and KRWI between 06z-09z. Strong winds with
gusts to 45kt may occur with individual cells within the line.
Isolated tornadoes are possible in the watch area.

Looking beyond 09z Mon, gusty winds from the WNW can be expected
with a rapid return to VFR conditions behind the cold front.

VFR conditions are likely over central NC through mid week as high
pressure builds over the Gulf and Southeast states. A mostly dry
cold front will drop southeast through the area Wed night into Thu
with isolated showers and gusty shifting winds, but VFR conditions
are expected. Another high pressure area building in will bring VFR
conditions Fri. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until midnight EDT tonight for NCZ021-022-038-039-
073.

&&

SYNOPSIS...Badgett
NEAR TERM...Hartfield
SHORT TERM...Hartfield
LONG TERM...Ellis
AVIATION...Badgett/Hartfield
Hazardous weather outlook, Apr 15, 6:47 PM EDT, 2 hours 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
647 PM EDT Sun Apr 15 2018

NCZ021-022-038-039-073-161000-
Forsyth-Guilford-Davidson-Randolph-Stanly-
647 PM EDT Sun Apr 15 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Another period of moderate to heavy rain will overspread the area
this evening, bringing a threat of flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>011-023>028-040>043-075>078-085-086-088-089-161000-
Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-
Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-Moore-Lee-
Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson-
647 PM EDT Sun Apr 15 2018

...TORNADO WATCH 53 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

A few severe thunderstorms will occur through this evening. The
primary severe weather hazards will be locally damaging wind gusts,
torrential downpours that may cause localized flooding, and possibly
an isolated tornado.

The greatest risk for severe storms will occur between 7 PM and 11
PM.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely through this evening.

NCZ074-083-084-161000-
Montgomery-Anson-Richmond-
647 PM EDT Sun Apr 15 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Heavy downpours are possible through this evening. Localized street
flooding is possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 15, 7:03 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
703 PM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND DMG     ALBEMARLE               35.37N 80.19W
04/15/2018                   STANLY             NC   PUBLIC

            STRUCTURAL DAMAGE IN DOWNTOWN ALBEMARLE.
            TREES AND POWER LINES DOWN, CLOSING GLENN
            AVENUE AND SECOND STREET.

&&

JFD
Local storm report, Apr 15, 7:26 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
726 PM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     1 E PITTSBORO           35.72N 79.16W
04/15/2018                   CHATHAM            NC   PUBLIC

            TREE DOWN ON THOMPSON AVENUE.

&&
Local storm report, Apr 15, 7:29 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     5 NNE CUMNOCK           35.61N 79.19W
04/15/2018                   CHATHAM            NC   PUBLIC

            TREE DOWN ON RIVER FORKS DRIVE NEAR NC087.

&&
Special weather statement, Apr 15, 7:57 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Raleigh NC
757 PM EDT SUN APR 15 2018

NCZ023-040-075>077-085-086-160100-
Scotland NC-Lee NC-Chatham NC-Hoke NC-Alamance NC-Harnett NC-
Moore NC-
757 PM EDT SUN APR 15 2018

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT MOORE...
SCOTLAND...WESTERN HARNETT...LEE...HOKE AND CHATHAM COUNTIES UNTIL
900 PM EDT...

At 757 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms along a line extending from 6 miles southwest of
Sanford to near Wakulla. Movement was northeast at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Sanford, Laurinburg, Southern Pines, Raeford, Pittsboro, Carthage,
Siler City, Pinehurst, Aberdeen and Maxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 1100 PM EDT for central North
Carolina.

LAT...LON 3481 7969 3482 7962 3491 7956 3499 7957
      3504 7946 3507 7958 3512 7957 3525 7968
      3551 7966 3552 7955 3586 7954 3584 7898
      3521 7899 3519 7909 3513 7911 3495 7904
      3483 7919 3484 7935 3477 7933 3463 7947
TIME...MOT...LOC 2357Z 206DEG 43KT 3543 7928 3480 7933

Ellis
Special weather statement, Apr 15, 7:57 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Raleigh NC
757 PM EDT SUN APR 15 2018

NCZ008-009-025-026-041-160100-
Franklin NC-Vance NC-Durham NC-Wake NC-Granville NC-
757 PM EDT SUN APR 15 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT VANCE...GRANVILLE...
WAKE...SOUTHEASTERN DURHAM AND NORTHWESTERN FRANKLIN COUNTIES UNTIL
900 PM EDT...

At 757 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Clarksville to near
Kittrell to 6 miles northwest of Fuquay-Varina. Movement was north at
40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and minor flooding will also be possible with these
storms.

Locations impacted include...
Raleigh, Durham, Cary, Henderson, Oxford, Creedmoor, Wake Forest,
Garner, Butner and Franklinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

A tornado watch remains in effect until 1100 PM EDT for central North
Carolina.

LAT...LON 3632 7828 3630 7828 3627 7831 3626 7825
      3590 7845 3567 7864 3559 7892 3561 7899
      3617 7877 3654 7856 3654 7832
TIME...MOT...LOC 2357Z 198DEG 35KT 3660 7850 3622 7850 3565 7889

77
Local storm report, Apr 15, 8:17 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
817 PM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TORNADO          4 E GREENSBORO          36.07N 79.76W
04/15/2018                   GUILFORD           NC   EMERGENCY MNGR

            AN ELEMENTARY SCHOOL'S ROOF WAS PEELED OFF
            AND WINDOWS BLOWN OUT. MOBILE UNITS WERE
            DESTROYED.

&&

JFD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 8:06 PM EDTFlash Flood WarningRAHHoke, Scotland3 hr
Apr 15, 8:31 PM EDTSevere Thunderstorm WarningRAHChatham, Cumberland, Harnett, Hoke, Lee, Moore and 2 more44 min
Apr 15, 9:10 PM EDTSpecial Weather StatementRAHDurham, Granville, Person80 min
Apr 15, 9:17 PM EDTTornado WarningRAHVance, Warren28 min
Apr 15, 9:25 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Johnston, Wake65 min
Apr 15, 9:46 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wake, Wayne44 min
Apr 15, 9:50 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance, Wake, Warren40 min
Apr 15, 10:22 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Nash, Vance, Wake, Warren53 min
Apr 15, 10:26 PM EDTSevere Thunderstorm WarningRAHJohnston, Nash, Sampson, Wake, Wayne, Wilson64 min
Apr 15, 11:10 PM EDTSpecial Weather StatementRAHHalifax, Nash, Vance, Warren65 min
Apr 15, 11:23 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Nash, Warren52 min
Apr 16, 5:21 AM EDTAreal Flood AdvisoryRAHWake3 hr
Apr 16, 2:58 PM EDTFrost AdvisoryRAHAlamance, Anson, Chatham, Davidson, Durham, Forsyth and 13 more18 hr

Nearby

Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.